Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Zoloft

My doctor just put me on Zoloft to help me with my depression...has anyone been on this before ...did it help??

Answer Question
 
mom2girliegirls

Asked by mom2girliegirls at 11:37 PM on Oct. 16, 2008 in Health

Level 2 (5 Credits)
Answers (10)
  • My sis was on it and it did help BUT she gained 30 pds in one year. It is known for major weight gain issues.

    Anonymous

    Answer by Anonymous at 11:40 PM on Oct. 16, 2008

  • I just switched from Zoloft. It was interfering with my sex life (I couldn't climax, and had no drive at all). Sorry if that's TMI, lol!
    mamapotter

    Answer by mamapotter at 11:43 PM on Oct. 16, 2008

  • I meant to say that once she came off the drug she lost 20pds in 4 months, it was amazing how fast it came off her.
    Anonymous

    Answer by Anonymous at 11:44 PM on Oct. 16, 2008

  • didn't help at all.. i was on it for over a month. i think it made things worse for me...
    Anonymous

    Answer by Anonymous at 11:49 PM on Oct. 16, 2008

  • ask for effexor!!! You may have bad dreams but thats it!!
    Anonymous

    Answer by Anonymous at 11:58 PM on Oct. 16, 2008

  • Like anon 11:58 said, effexor worked great for me, helped with the depression, no weight gain, no side effects, I didn't even have any bad dreams. But I also have a friend who takes Zoloft, and she does great on it, she really likes it. You have to give it a fair try, at least a month or longer before you'll know if it works for you. Sometimes that is the hard part, finding the one that will work for you, but you will find it then you'll realize it was worth the effort! Try the Zoloft for 4-6 weeks or so, if you don't like it then ask for effexor.
    robinann5

    Answer by robinann5 at 12:03 AM on Oct. 17, 2008

  • my cousin when he was 12 he was taking zoloft to control his hyperness dhd or a d d whatever its called and it kinda worked but then it got him depressed.
    Anonymous

    Answer by Anonymous at 1:42 AM on Oct. 17, 2008

  • I was on it for awhile, would take it for 2 weeks then stop for a week. Liked it at first, BUT when I stopped taking it I had severe withdrawal symptoms...ie moodiness, aggression, loss of self control. I would seriously recommend meditation, journaling, talking with friends, a support group, activities that engage you like bike riding, spending time outside in the sunshine etc.. Good Luck.

    joyvegie

    Answer by joyvegie at 2:05 AM on Oct. 17, 2008

  • I liked it for the first few months or so...then it seemed like it stopped helping and then my syptoms started becoming worse. I have yet to find something that does work for me though.
    EmilyRoseLovett

    Answer by EmilyRoseLovett at 3:09 PM on Oct. 17, 2008

  • Some people found relief from Zoloft while others had to undergo Zoloft side effects. Each person may have a different reaction to the drug, that is why you would need to try it first to know if you would do well with the drug. People would often try different SSRIs before finding th right one for them.

    AngelenaMays

    Answer by AngelenaMays at 8:19 AM on Mar. 9, 2012

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.
close Cafemom Join now to connect to other members! Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN